- This topic has 6 replies, 2 voices, and was last updated 1 month, 2 weeks ago by Jen Cueva.
April 4, 2023 at 6:21 pm #37917
Recently began Tyvaso DPI after two years on Orenitram and Adempas. Adempas continues, Orenitram is discontinued…for now. My MD (pulmonologist specializing in PH) and I pretty much determined that my nighttime nasal congestion was partly caused by systemic vasodilation which was caused by the Orenitram. Now that I have switched to Tyvaso DPI the congestion is more manageable with Azelastine and various other non-medicated sprays and a nasal patch thingamajig. But…the coughing and the restrictions to deep breathing are vexing. They both go away, but take about two hours to do so.
What are others’ experiences, please? And how do you handle the SEs?
April 5, 2023 at 1:20 pm #37926
Hi @rivegauche610, it’s good to see you posting. I’m grateful that you have found ways to manage your congestion better. However, the cough must be annoying. Are the coughing restrictions on taking deep breaths after each inhalation?
Have you asked your PH team for suggestions on managing these two side effects? I know that Tyvaso DPI is newer, so few here are on it. But @carol-alexander was on it for a bit. Maybe she will pop in and share her experiences.
I’ll also link a few posts on Tyvaso DPI and Tyvaso where others share their experience. Maybe reading through these will be helpful.
Do you have experience with Tyvaso?
Tyvaso DPI approved by FDA
In the meantime, check with your PH team. Also, I often find that specialty pharmacist(Accredo) offers helpful tips they learn from other patients. Contacting them may also be an option.
Thanks for sharing, and I hope you’ll find some relief soon. How long have you been on the Tyvaso DPI?
April 12, 2023 at 1:11 pm #38004
Hi @rivegauche610, have you read the information in the links I shared above about Tyvaso? I know my late-PHriend was on the regular Tyvaso, and the cough was so annoying that they had to switch her back to her oral medication.
How long have you been on the Tyvaso DPI now? I’m hopeful your body will acclimate with time and have fewer side effects. If it doesn’t and is interfering with life, talk to your PH team.
April 12, 2023 at 1:45 pm #38006
Tyvaso’s cough was so annoying today I resumed Orenitram. Was on for 3 weeks. Three very bothersome weeks. What an annoying condition. But at the same time, whose brilliant idea was it to blow a dry powder into already compromised lungs? Anything for money, it would seem. Feel better after only one restarted Orenitram dose.
April 13, 2023 at 12:52 pm #38010
Hi @rivegauche610, I’m sorry to hear that the coughing with Tyvaso DPI was too annoying. Kudos to your self-advocacy and transition back to Orenitram. I’m hopeful that you’ll find better relief from the nasal congestion. You know it’s like we “pick our poison,” right?
Thanks for the update, Mark. Please keep us posted on how things are going with you.
Hi @carol-alexander, how are you doing, my dear PHriend? I haven’t seen your updates in some time. Did you also stop the Tyvaso DPI? You’re in my thoughts and prayers.
April 13, 2023 at 1:55 pm #38017
“People come and go so quickly here.” (Dorothy, Wizard if Oz)
After one day and one night – and what a night – on Orenitram again I was hit by the realization that it was the old SEs all over again – nasal congestion making CPAP use problematic or impossible and some insomnia, too, as well as a profoundly banging heartbeat and very interesting headache. Bad night, only a couple hours of sleep. Nope.
Orenitram’s systemic vasodilation seems to also affect my turbinates – the left side of which was surgically reduced a year ago April 1, two weeks prior to chemo (Hodgkin’s lymphoma, isolated in two lymph nodes, cured) and would swell after a dose of Orenitram.
So at 1 PM today I resumed TYVASO, acknowledging that I will accept the not-awful coughing in exchange for better nasal breathing and better sleep quality. Besides, anything I take now is but a placeholder until Sotatercept is finally available. That is the goal. I will persevere with Tyvaso until then. “So mote it be.”
April 13, 2023 at 3:44 pm #38019
Oh no, @brooklyn, it must be frustrating as you remembered how horrible the side effects were on Orenitram.
Hopefully, your body will adjust some to the Tyvaso. Despite your struggles, you stay optimistic!
Keep holding on to hope until sotatercept is available for you. In the meantime, maybe you’ll find some beneficial information from Merck.
- You must be logged in to reply to this topic.